Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 89, NWS Caribou, ME

December 25, 2021

NWS Caribou, ME issued this small craft advisory at Dec 25, 2021, 3:16 PM EST. It took effect at Dec 26, 2021, 7:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2021, 3:16 PM EST (20:16 UTC)
In effect from
Dec 26, 2021, 7:00 PM EST
Expired
Dec 27, 2021, 12:00 PM EST
In force
17 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

405 
WHUS71 KCAR 252016
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
316 PM EST Sat Dec 25 2021

ANZ050>052-260430-
/O.NEW.KCAR.SC.Y.0089.211227T0000Z-211227T1500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
316 PM EST Sat Dec 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 10 AM EST
MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 7 PM Sunday to 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
641 
WHUS71 KCAR 260214
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
914 PM EST Sat Dec 25 2021

ANZ050>052-261100-
/O.CON.KCAR.SC.Y.0089.211227T0000Z-211227T1500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
914 PM EST Sat Dec 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO
10 AM EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 7 PM Sunday to 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
377 
WHUS71 KCAR 260820
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
320 AM EST Sun Dec 26 2021

ANZ050>052-262200-
/O.EXT.KCAR.SC.Y.0089.211227T0000Z-211227T1700Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
320 AM EST Sun Dec 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
NOON EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 PM this evening to noon EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
604 
WHUS71 KCAR 261741
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1241 PM EST Sun Dec 26 2021

ANZ050>052-270145-
/O.CON.KCAR.SC.Y.0089.211227T0000Z-211227T1700Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1241 PM EST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO NOON EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 PM this evening to noon EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
894 
WHUS71 KCAR 262011
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
311 PM EST Sun Dec 26 2021

ANZ050>052-270900-
/O.CON.KCAR.SC.Y.0089.211227T0000Z-211227T1700Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
311 PM EST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO NOON EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 PM this evening to noon EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
732 
WHUS71 KCAR 262326
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
626 PM EST Sun Dec 26 2021

ANZ050>052-270730-
/O.CON.KCAR.SC.Y.0089.211227T0000Z-211227T1700Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
626 PM EST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 PM this evening to noon EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
143 
WHUS71 KCAR 270235
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
935 PM EST Sun Dec 26 2021

ANZ050>052-271045-
/O.CON.KCAR.SC.Y.0089.000000T0000Z-211227T1700Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
935 PM EST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 PM this evening to noon EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
662 
WHUS71 KCAR 270839
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
339 AM EST Mon Dec 27 2021

ANZ050>052-271700-
/O.CON.KCAR.SC.Y.0089.000000T0000Z-211227T1700Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
339 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until noon EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
848 
WHUS71 KCAR 271635
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1135 AM EST Mon Dec 27 2021

ANZ050>052-271745-
/O.EXP.KCAR.SC.Y.0089.000000T0000Z-211227T1700Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1135 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY...

Winds will decrease through the afternoon. Thus, the Small Craft 
Advisory will be allowed to expire at noon.

$$

Norcross

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 12:45 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Dec 25, 12:45 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1245 PM EST Sat Dec 25 2021

.SYNOPSIS...
Low pressure will pass south of the region tonight. High
pressure will build into the area from the west Sunday into
Monday. Weak low pressure crosses the area Tuesday with another
low to pass south of Maine Wednesday and Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
1245 pm update...
Regional radars showing snow as close as Waterville with low
clouds immediately to our west but still mid-level deck over
Bangor down toward the coast. Have pushed back light snow moving
into our area by a few hours with light snow likely not
beginning for another couple of hours yet as dry air maintains
it's hold on the area.

Sfc low located over the ern end of Lake Ontario will track
to the south and east this aftn keeping the majority of the
measurable pcpn well to our east with mostly sunny skies over
northern areas eventually giving way to partly sunny skies late
this afternoon and into the evening. Hv bumped temps up slightly
across the north under almost full sun.

Previous discussion:
Low pressure across the Midwest will move to the southeast New
England coast late today and continue east into the open
Atlantic tonight. Mostly sunny across the north this morning
with increasing clouds this afternoon. Clouds will increase this
morning across the southern half of the FA with a mostly cloudy
sky this afternoon. The majority of the precipitation
associated with the low remains south of the FA, but a bit of
light snow could clip our far southwest zones and Downeast coast
late this afternoon and evening with any accumulation less than
an inch. There is the outside chance of spotty freezing
rain/drizzle, but chances look small and were no included in the
forecast this morning. Highs today will range from the teens in
the Saint John Valley to the upper 20s in Bangor and low 30s
along the coast. Not as cold tonight with lows in the single
digits north and teens south.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Very lgt sn ovr far SW ptns of the FA Sun morn will taper off
to sct sn shwrs or flurries Sun aftn with the departure of weak
sfc low pres S of NS prov with less than a half inch of
additional snfl and then end Sun eve. The rest of the Rgn
remains dry with ptly to msly cldy skies. Skies will be cont
ptly to msly cldy Sun Ngt and ptly to msly sunny on Mon Rgn wide
with dry conditions. Given the xpctd cld cvr thru Sun ngt and
the addition of a NW breeze, ovrngt lows will not be as cold as
the near term with moderate fcst aftn hi temps Mon.

Mon Eve will be fair with increasing cldnss late Mon ngt with
the apch of a fast movg Clipper system from the upper Great lks.
This s/wv alf will bring the Rgn a chc of sn shwrs on Tue with
minimum sn accumulations msly less than an inch. Again lows Mon
Ngt and Highs Tue will be moderate for the tm of season.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Tue Ngt thru most of Wed looks to fair and dry for the FA with a
little milder temps. Long range models then become in poor
agreement late Wed into Fri whether one stronger or two weak
s/wvs will impact the Rgn with onset and end tmg spcly problematic.
For now, we mention chc sn shwr PoPs from late Wed aftn til Thu
eve for the FA following a 00z dtmnstc CanGem/ECMWF blend, but
it should be noted that there could be a pd of a little more
sig stratiform snfl. Only tngt's dtmnstc 00z GFS shows sig
precip for Fri while the 00z ECMWF and CanGEM model runs keep
the region dry and colder behind a mdtly strong cold front.
Bottom ln, their is low confidence with precip tmg and amts in
the long range. Thu attm, looks to be the mildest day, followed
by slightly below normal hi temps on Fri.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR across most of the area next 24 hours. Only
terminals of concern are at BHB and BGR. MVFR restrictions may
plague BHB for a few hours this evening in light snow with BGR
remaining to the north of the MVFR restrictions, though cannot
rule it out briefly.

SHORT TO LONG TERM: Sun - Mon Ngt...all TAF sites low VFR clgs
to unlmtd VFR. Lgt to mdt NNW winds.

Tue - Tue Eve...all TAF sites MVFR clgs/vsbys in sct sn shwrs
with brief IFR vsbys possible. Lgt winds.

Late Tue Ngt - Wed...all TAF sites low VFR clgs to unlmtd VFR.
Lgt winds.

&&

.MARINE...
NEAR TERM: It took longer than expected, but the wind finally
has diminished below small craft advisory levels across our
eastern waters, and have dropped the remaining SCA with this
update. The wind and seas are expected to now remain below SCA
levels through tonight.

SHORT TO LONG TERM: Mainly below SCA conditions xcpt Sun Ngt
into Mon Morn, when NNW winds increase with a surge of
marginally cold arctic air ahead of sfc Hi pres from Cntrl Can.
Kept close to blended model guidance for fcst wv hts with wv
msly composed of two spectral wv groups; a 3 to 5 sec short
fetch pd group and a 9 to 11 sec open Atlc background swell
group.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...CB/Buster
Short Term...VJN
Long Term...VJN
Aviation...CB/Buster/VJN
Marine...CB/Buster/VJN
Hazardous weather outlook, Dec 25, 2:45 AM EST, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
245 AM EST Sat Dec 25 2021

MEZ001>006-010-011-015>017-029>032-260745-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
245 AM EST Sat Dec 25 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-260745-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
245 AM EST Sat Dec 25 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.